Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 113, NWS Hastings, NE

July 4, 2007Adams County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jul 4, 2007, 6:32 AM CDT for Adams County, Nebraska. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2007, 6:32 AM CDT (11:32 UTC)
Expired
Jul 4, 2007, 6:58 AM CDT
In force
26 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Adams County, NE

The radar

The Grand Island radar (KUEX), 25 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 6:33 AM CDTTSTM WND GST 63Hastings, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 11.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3012 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1644 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGID 041132
SVRGID
NEC001-041230-
/O.NEW.KGID.SV.W.0113.070704T1132Z-070704T1230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
632 AM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF HASTINGS.

* UNTIL 730 AM CDT

* AT 628 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. 
  THIS STORM WAS LOCATED NEAR JUNIATA...OR ABOUT NEAR HASTINGS...AND
  MOVING SOUTH AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSELAND BY 725 AM CDT
  AYR AND HOLSTEIN BY 730 AM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4067 9834 4069 9863 4036 9871 4035 9834

$$
2 follow-up statements
000 
WWUS53 KGID 041140
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
640 AM CDT WED JUL 4 2007

NEC001-041230-
/O.CON.KGID.SV.W.0113.000000T0000Z-070704T1230Z/
ADAMS NE-
640 AM CDT WED JUL 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 AM CDT
FOR ADAMS COUNTY...

AT 637 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR JUNIATA...OR ABOUT 6 
MILES WEST OF HASTINGS...MOVING SOUTH AT 10 MPH.  

THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROSELAND AND HOLSTEIN BY 720 AM CDT
  AYR BY 730 AM CDT

IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4065 9837 4067 9862 4036 9871 4035 9834

$$
000 
WWUS53 KGID 041158
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
658 AM CDT WED JUL 4 2007

NEC001-041208-
/O.CAN.KGID.SV.W.0113.000000T0000Z-070704T1230Z/
ADAMS NE-
658 AM CDT WED JUL 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR ADAMS COUNTY IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. GUSTY WINDS 
MAY STILL BE POSSIBLE WITH THIS STORM AS IT MOVES THROUGH.

LAT...LON 4065 9837 4067 9862 4036 9871 4035 9834

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 6:18 AM CDT, 14 minutes earlier.

Area forecast discussion, Jul 4, 6:18 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
618 AM CDT WED JUL 4 2007

.AVIATION...MAIN ISSUE FOR THE 12Z TAF IS CHANCE OF SHOWERS OR
THUNDERSTORMS OVER THE NEXT COUPLE OF HOURS. KUEX WSR-88D SHOWS
THAT THE BULK OF THE RAIN THIS MORNING HAS PUSHED SOUTH OF KGRI.
THERE COULD STILL BE A STRAY SHOWER FOR AN HOUR OR TWO THIS
MORNING...OTHERWISE DRY AND VFR CONDITIONS WILL PREVAIL.

&&

.PREV DISCUSSION... /ISSUED 406 AM CDT WED JUL 4 2007/

DISCUSSION...EVOLUTION OF MCS THIS MORNING IS THE MAIN FORECAST
CHALLENGE.

MCS CONTINUES ACROSS THE WESTERN CWA THIS MORNING. OVERALL STORM
INTENSITY HAS WEAKENED SOMEWHAT...BUT STILL EMBEDDED CELLS PULSING
UP CAPABLE OF PRODUCING DIME SIZE HAIL AND GUSTY WINDS. WESTERN
COUNTIES GETTING A GOOD SOAKING AS WELL WITH CONVECTIVE COMPLEX NOT
MOVING MUCH. KUEX RADAR ESTIMATES INDICATE 2 TO 3 INCH RAIN AMOUNTS
SCATTERED ABOUT WEST OF HWY 183...WHICH MAY BE A LITTLE HIGH...WITH
KHDE AWOS HAVING PICKED UP ABOUT AN INCH OF RAIN SO FAR. THE SURFACE
COLD FRONT WAS BISECTING THE CWA FROM NORTHEAST TO SOUTHWEST AT
08Z...WITH A MID-LEVEL SHORTWAVE HELPING TO SUSTAIN THE CONVECTIVE
COMPLEX. MODELS NOT HANDLING THE CURRENT SITUATION VERY WELL AT
ALL...AND NOT A LOT OF HELP IN THE NEAR TERM FORECAST. THUS HAVE
RELIED HEAVILY ON ONGOING OBSERVATIONAL DATA AND TRENDS FOR THE
MORNING FORECAST. BASED ON THIS...WILL KEEP THE HIGHEST POPS ACROSS
THE SOUTHWEST HALF OF THE CWA THIS MORNING WITH A DECREASING TREND
THROUGH THE MORNING HOURS.

BY MIDDAY THE SURFACE FRONT PUSHES INTO NORTHERN TO CENTRAL
KANSAS...WHICH WILL BRING AN END TO THE RAIN CHANCES ACROSS SOUTH
CENTRAL NEBRASKA. THE FRONT CONTINUES TO PUSH SOUTH AND BY LATE
AFTERNOON/EARLY EVENING...ALL PRECIP SHOULD BE SOUTH OF THE CWA. NOT
MUCH IF ANY COOL DOWN EXPECTED BEHIND THE FRONT WITH HIGHS FORECAST
TO REACH AROUND THE 90 DEGREE MARK.

A PRETTY QUIET PATTERN THEN TAKES HOLD BY TONIGHT AND CONTINUES THE
NEXT FEW DAYS. THE WESTERN CONUS UPPER RIDGE BEGINS TO AMPLIFY ON
THURSDAY AND DOMINATES INTO THE WEEKEND. BOTH THE NAM AND GFS
INDICATE A WEAK BOUNDARY WORKING SOUTHWARD INTO THE CWA LATE
THURSDAY AFTERNOON/EARLY EVENING...BUT IT DOESN/T LOOK TO DO MUCH
AND HAVE MAINTAINED THE DRY FORECAST FOR THIS PERIOD. WARM
TEMPERATURES CONTINUE UNDER THE INFLUENCE OF STRONG UPPER
RIDGING...WITH HIGHS IN THE LOWER 90S THURSDAY AND FRIDAY AND LOWS
IN THE 60S.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 4, 6:04 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
604 AM CDT WED JUL 4 2007

KSZ005>007-017>019-NEZ060>064-072>077-082>087-051200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-DAWSON-BUFFALO-HALL-
HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-
HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
604 AM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA GENERALLY SOUTH OF HIGHWAY 92...AND PORTIONS OF NORTH
CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS REMAIN POSSIBLE THROUGH THE DAY TODAY. AS A COLD
FRONT CONTINUES TO PUSH SOUTH THROUGH THE AREA...THUNDERSTORM
CHANCES WILL GRADUALLY END FROM NORTH TO SOUTH. CONTINUED LIGHT TO
OCCASIONALLY MODERATE RAIN THIS MORNING COMBINED WITH HEAVY RAIN
THAT FELL OVERNIGHT MAY LEAD TO LOCALIZED FLOODING OF
CREEKS...STREAMS...AND LOW LYING AREAS IN PORTIONS OF SOUTH
CENTRAL NEBRASKA WEST OF HIGHWAY 183.

ALTHOUGH SEVERE WEATHER IS NOT EXPECTED TODAY...SMALL HAIL AND
WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS
OVER NORTH CENTRAL KANSAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039>041-046>049-051200-
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-
604 AM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA GENERALLY ALONG AND NORTH OF HIGHWAY 92.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Local storm report, Jul 4, 2:26 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
226 AM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     HAIL             MINDEN                  40.50N 98.95W
07/04/2007  E0.50 INCH       KEARNEY            NE   LAW ENFORCEMENT

&&

BRYANT
Local storm report, Jul 4, 2:29 AM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
229 AM CDT WED JUL 04 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 AM     HAIL             WILCOX                  40.36N 99.17W
07/04/2007  E0.75 INCH       KEARNEY            NE   LAW ENFORCEMENT

&&

BRYANT
Special weather statement, Jul 4, 2:32 AM CDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
232 AM CDT WED JUL 4 2007

KSZ017-040830-
ROOKS-
232 AM CDT WED JUL 4 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR ROOKS COUNTY...

AT 228 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF WEBSTER STATE PARK...OR 21 MILES
SOUTHWEST OF PHILLIPSBURG...AND MOVING SOUTHEAST AT 25 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  WEBSTER STATE PARK BY 240 AM CDT
  STOCKTON BY 250 AM CDT
  ZURICH BY 300 AM CDT
  PLAINVILLE BY 310 AM CDT
  CODELL BY 325 AM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 4, 2:59 AM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
259 AM CDT WED JUL 4 2007

NEZ061-040845-
BUFFALO-
259 AM CDT WED JUL 4 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUFFALO COUNTY...

AT 258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GIBBON TO AMHERST...
AND MOVING SOUTHEAST AT 5 MPH.

* THUNDERSTORMS WILL BE NEAR...
  AMHERST BY 305 AM CDT
  RIVERDALE BY 345 AM CDT

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 4, 3:37 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
337 AM CDT WED JUL 4 2007

NEZ061-062-040915-
BUFFALO-HALL-
337 AM CDT WED JUL 4 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BUFFALO AND HALL COUNTIES...

AT 332 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF SHELTON...OR 21 MILES NORTHEAST
OF KEARNEY...AND MOVING SOUTHEAST AT 10 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  SHELTON BY 410 AM CDT
  WOOD RIVER BY 415 AM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jul 4, 4:07 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
407 AM CDT WED JUL 4 2007

NEZ062-040945-
HALL-
407 AM CDT WED JUL 4 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR HALL COUNTY...

AT 402 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF CAIRO...OR 18 MILES WEST OF
GRAND ISLAND...AND MOVING EAST AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  CAIRO BY 420 AM CDT
  ALDA BY 440 AM CDT
  GRAND ISLAND BY 445 AM CDT

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH
THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 12:41 AM CDTSevere Thunderstorm WarningGIDBuffalo45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.